MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/200/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/200/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430496
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
The pulsar-18 t3 peripheral self-expandable stent was implanted on (b)(6) 2024.Approximately 7 weeks later the patient returned on (b)(6) 2024 with recurring symptoms.Upon fluoroscopic exam the vessel was noted to be renarrowed and the stent fractured into type 3 stent fractures and was noted to be separated into 3 pieces, with areas of type 1 also evident.Another stent was placed on (b)(6) 2024 and this pulsar remained implanted.
 
Additional Manufacturer Narrative
Neither the affected device nor the angiographic material was returned.Instead, two photographs taken from the angiogram were provided.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The photographs taken from the angiogram show the target vessel with numerous narrowed zones about eight weeks after the initial procedure.The stent has fractured into three pieces.Geometric distortions of the stent structure are visible.Unfortunately, no angiographic material of the baseline procedure could be obtained.The photographs provided do not contain further relevant information regarding the root cause of the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations, no material or manufacturing related root cause could be determined.Please note that, according to the ifu, fractures of nitinol stents implanted in the superficial femoral artery have been reported in medical literature.Fractures occurred more frequently and were more severe in long stented segments and in the case of multiple, partially overlapping stents.These fractures were frequently associated with restenosis or occlusion of the artery.

Brand Name
PULSAR-18 T3 5/200/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key20258518
Report Number1028232-2024-04941
Device Sequence Number7742763
Product Code NIP
UDI-Device Identifier07640130446946
UDI-Public(01)07640130446946(17)2702
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430496
Device Catalogue Number430496
Device Lot Number01243388
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age64 YR
Patient SexMale